MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 HF SHERLOCK 3CG BARD MYPICC KIT (5F) (TRIPLE-LUMEN) (TPS); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 HF SHERLOCK 3CG BARD MYPICC KIT (5F) (TRIPLE-LUMEN) (TPS); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000307A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 17hb7742 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter began leaking 1cm from the bifurcation.The catheter was reported to have leaked through a slit in the catheter under the skin.It was stated the catheter burst after a 3cc syringe was used against the ifu to infuse.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed, and the cause appears to be associated with use of the device.One 5 fr t/l powerpicc provena was returned for investigation.The catheter exhibited evidence of use.The t/l tubing extended 47.2cm from the distal end of the trifurcation.Residue was observed on the external surface of the extension legs.The extension legs were discolored yellow.Portions of the t/l tubing was discolored yellow.A 5mm longitudinal split was observed in the catheter near the 7cm depth mark and a 3mm longitudinal split was observed in the catheter between the 10 and 11 cm depth marks.A microscopic examination revealed that the adjoining surfaces of the split tubing were smooth and granular.The catheter material extended outward along the split.The characteristics of the observed damage are consistent with rupture due to over-pressurization.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.It was reported that the catheter burst after a 3cc syringe was used.A functional test revealed that fluid leaked from the longitudinal splits when the lumen with the white luer adaptor (non-power injectable) was infused with water.One of the precautions in the ifu states, ¿do not use a syringe smaller than 10ml to flush and confirm patency.Do not infuse against resistance.¿ the ifu warns, ¿use of lumens not marked ¿power injectable¿ for power injection of contrast media may cause failure of the catheter.¿ the ifu states, ¿if resistance is met when flushing, no further attempts should be made.Further flushing could result in catheter rupture with possible embolization.Refer to institution protocol for clearing occluded catheters.¿ the ifu also states, ¿catheters that present resistance to flushing and aspiration may be partially or completely occluded.Do not flush against resistance.If the lumen will neither flush nor aspirate and it has been determined that the catheter is occluded with blood, a declotting procedure per institution protocol may be appropriate.¿ a lot history review (lhr) of 17hb7742 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO2 HF SHERLOCK 3CG BARD MYPICC KIT (5F) (TRIPLE-LUMEN) (TPS)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7396145
Report Number3006260740-2018-00584
Device Sequence Number1221176
Product Code LJS
UDI-Device Identifier00801741091315
UDI-Public(01)00801741091315
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000307A
Device Catalogue NumberCK000307A
Device Lot Number17HB7742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2018
Event Location Hospital
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1